MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SOL SYS 10/13.5 L BOW; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS INC US SOL SYS 10/13.5 L BOW; HIP FEMORAL STEM/SLEEVE
Model Number 1572-10-136
Medical Device Problem Codes Fracture (1260); Loss of Osseointegration (2408); Osseointegration Problem (3003)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Fatigue (1849); Bone Fracture(s) (1870); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); No Information (3190); Physical Asymmetry (4573)
Date of Event 09/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was revised to address loosening of the proximal stem at the bone to implant interface.It was also reported that the 10 inch solution stem broke in midshaft.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: it was reported that the patient was revised to address loosening of the proximal stem at the bone to implant interface.It was also reported that the 10 inch solution stem broke in midshaft.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.- without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No product contribution to the reported event was identified and no information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Pfs alleges pain, difficulty standing and walking.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).His report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.Without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No product contribution to the reported event was identified and no information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot = dhr results performed on 157210136/fn4ap1 is: no anomalies or deviations were found during the review.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a6, b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records received indicated that the patient was revised to address discomfort, tenderness, gait problem, and leg length discrepancy.X-ray reported a mid-shaft metal fracture, and callus formation around the fracture of the proximal femur resulting in the patient's being unable to move the leg and knee.Doi: (b)(6) 2012, dor: (b)(6) 2017, left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = complaint description: it was reported that the patient was revised to address loosening of the proximal stem at the bone to implant interface.It was also reported that the 10 inch solution stem broke in midshaft./ | investigation method: / | investigation summary: the product was not returned to depuy synthes, however photos were provided for review.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was unconfirmed.As the observed condition of the [sol sys 10/13.5 l bow] would not contribute to the complained device issue.  based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = dhr review was performed and nothing indicative of a device nonconformance was found on the manufacturing records for device 157210136/fn4ap1.
 
Event or Problem Description
Medical records received.On (b)(6) 2012, the patient had a revision of failed left hip, severe polyethylene wear, subtrochanteric osteotomy bone grafting with cables and struts.During the procedure, the surgeon observed that the cup was loose.The surgeon noted that the previous head was 28 millimeters and did not fit into any trials, because the femur was also of a discontinued type and the trial didn¿t fit any of the femoral heads available, even though it was of depuy type.Therefore, it was necessary to remove the femur.Ingrowth was quite extensive and it required subtrochanteric femoral osteotomy to remove the femur.Due to excessive ingrowth, it came out in several pieces and that required cables to reduce and maintain the fragments close to anatomic position on the new stem.Depuy components were implanted during this procedure.Including depuy gription cup with 1 screw, depuy stem and femoral head.It should be noted that there is a discrepancy in the medical records as they call it an srom stem, but the part/lot provided is a solution stem.We are going to keep the solution stem as the correct stem for this complaint.On (b)(6) 2017, the patient had a revision of left total hip arthroplasty, subtrochanteric osteotomy, to address failed left hip arthroplasty, loosening of components, broken stem of solution type, femoral fracture at site of fracture at site of fractured stem, and leg length discrepancy.Prior to surgery, it was noted the patient had pain.During the procedure the stem was found to be loose.(b)(6) 2018medical records note patient has pain, weakness, and stiffness in left hip.The patient was treated with physical therapy, no invasive treatment.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Product description:- sol sys 10/13.5 l bow, product code:- 157210136, lot no:- fn4ap1, quantity of manufactured: (b)(4), date of manufacturing:- 21-apr-2011, expiry date:- apr-2021.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history review: a manufacturing record evaluation was performed for the finished device , and no non-conformances /manufacturing irregularities were identified.

Brand Name
SOL SYS 10/13.5 L BOW
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46582-0988
6107428552
MDR Report Key6965806
Report Number1818910-2017-27145
Device Sequence Number11093979
Product Code LPH
UDI-Device Identifier10603295061649
UDI-Public10603295061649
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060581
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1572-10-136
Device Catalogue Number157210136
Device Lot NumberFN4AP1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer07/23/2018
09/02/2019
10/19/2020
08/26/2021
01/14/2022
02/08/2022
05/02/2023
05/15/2023
10/18/2023
04/14/2024
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date08/20/2018
09/04/2019
10/22/2020
08/31/2021
01/25/2022
02/09/2022
05/09/2023
05/19/2023
10/30/2023
04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 X 30 MM SCREWS; BIOLOX DELTA TS CERAMIC FEMORAL HEAD; HEAD 36 +12; PINNACLE ALTRX ACETABULAR LINER; PINNACLE CANCELLOUS BONE SCREW 6.5X30MM; PINNACLE GRIPTION ACETABULAR SHELL SECTOR; PINNACLE GRIPTION CUP 56 MM; SOL SYS 10/13.5 L BOW; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite